Aa
Aa
A
A
A
Close
Avatar universal

paralysed toe

My daughter has had chronic hair loss for a month. 14 days ago she had H1N1 flu. At the same time as the flu she developed pins and needles from her right knee down the outside of the leg to the little toe, across the top of the foot and down her big toe. She has not been able to move the toe at all since the pins and needles started. She is also constantly dizzy. Her blood tests for thyroid and vitamin deficiencies are all normal. She has had daily therapy now for a week but is showing no improvement. Her foot is ice cold but she does not feel it. She is also very tired. The doctors have said that the virus attacked her central nervous system

My question is could this situation have been misdiagnosed? not the flu that has caused it but something linked to the hair loss? the hair loss is being totally ignored by both the GP and the hospital, but she is losing hands full of hair. Can it be heavy metal poising?
2 Responses
Sort by: Helpful Oldest Newest
681148 tn?1437661591
I don't know what is causing the hair loss, but until you find an answer it wouldn't hurt to supplement with both the RDA of folic acid and Alpha Lipoic Acid.  My friend had the same problem for years and was really getting worried about possibly going bald.  She does have a thyroid issue, too, but she had been treating that all along.  My friend has epilepsy, which as you know, is a neurological issue.  When she started using both the folic acid and the Alpha Lipoic Acid, her hair stopped falling out in such abnormal amounts.  

By the way, the pins and needles feeling is either parasthesia or peripheral neuropathy.  I take Alpha Lipoic Acid for this symptom myself, and it cuts down the severity of the sensation and how often I get it.  Another remedy that I was told about that I'm not taking, because it has things in it that I'm allergic to, is called Leg Veins by NaturWay.  I would take the Alpha Lipoic Acid by itself first and see if it makes a difference by itself.  Alpha Lipoic Acid is an antioxidant.  I told my PCP that I had started taking it and she is fine with my taking it.  She actually knew what it was, because she works in a clinic that has the natural medicine graduates doing their internships in the clinic's after hours in the evenings.

The cold extremities makes me think of possibly Raynaud's Syndrome, which is also neurological.  The fatigue could be from too many other things.  Raynaud's Syndrome is talked about a tiny bit on the Fibromyalgia forum.

Heavy metal poisoning could also be a possibility.  That one is something I really don't know a whole lot about how to treat.  As you know, the body has a hard time removing heavy metals from the system.  I'm not sure how conventional medicine even tests for such things.  I know they do for extreme cases, or they wouldn't be able to find things like arsenic poisoning that you often hear about in true crime stories.  I don't know if or how conventional medicine treats heavy metal poisoning.  If you suspect heavy metal poisoning, you will want to avoid getting any more vaccines, such as flu vaccines, because they contain trace amounts of mercury and other metals in them.  These accumulate in the body.  I remember seeing a video one time where a scientist was holding up a representation (not the real thing as it would be unsafe to do so) of a very small amount of mercury that could fit inside the palm of a small hand.  He said it was enough to kill everyone in the room--and then some.  It takes very little to cause damage.

If you still suspect heavy metal poisoning after investigating other possibilities, try posting a question about it on the Complimentary Medicine forum.  There is a guy on that forum who knows some ways of helping the body to eliminate heavy metals safely.  You need to exercise caution with any form of medicine, including conventional medicine.  I remember a few things the guy mentioned in the past, but as my memory isn't too clear, it would be best to post a question on the forum to get the information from there.  The screen name is paxiled.
Helpful - 0
Avatar universal
MEDICAL PROFESSIONAL
Hi,
How is your daughter? The hair loss may be caused by telogen effluvium. Children with telogen effluvium have often had a recent illness, typically with a high fever, surgery, sudden weight loss, or even an emotional stress. This results to suddenly loss of hair, often in large clumps for a few weeks or months. The hair begins to grow again in about six months without any treatments. This is because the original stressor, which could be the virus, pushes your child's hair into a resting phase, instead of its growth phase. The hair then falls out until new hair grows and then follows the normal growth phases for hair. Other differentials include: ringworm, hair pulling, traction alopecia, thyroid disorders, anemia, malnutrition, vitamin A toxicity or structural abnormalities of the hair shaft.  I hope this helps. Take care and best regards.
Helpful - 0
Have an Answer?

You are reading content posted in the Rare Diseases Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
New study links cell phones to slightly increased cancer risk. Should you be concerned?
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.